Connect with others who understand.

sign up log in
Resources
About MyChronicPainTeam

Connect with others who understand.

sign up log in
Resources
About MyChronicPainTeam
Real members of MyChronicPainTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

How Do You Feel About Steroid Shots

How Do You Feel About Steroid Shots

Have never had them...but Dr wants to start treatment.

posted January 18, 2018
A MyChronicPainTeam Member

I got cataracts in both eyes due to steroid shots. I was the youngest patient in the Eye place getting cataracts removed. I was never told about this as a possible side affect.

posted January 5, 2019
A MyChronicPainTeam Member

I've had 10-12 steroid shots in various parts of my spine over the last 3 years. Yes, I knew there could be side effects, but they were never fully explained to me. It was just the treatment I was expected to take if I wanted pain relief. The shots did nothing to help my pain. At my eye exam last month, the optometrist saw something unusual and referred me to a retina specialist. A number of tests were conducted. I got lucky! I have a condition that will sometimes heal itself, and in my case it did. It permanment damage to my left eye. What the optometrist saw blocking my vision was the scar tissue. The retina specialist asked me a bunch of medical history questions, and when I mentioned steroid injections for pain she said that's it right away! I never knew that they could permanmently effect my vision! I will never use ANY steroid product again. That includes products such as nasal sprays (I also have sinus issues). As I said, I got lucky. I could have lost the vision in my left eye. I am now on a frequent visit schedule to the retina specialist, as this may happen again. Considered high risk for it now, even without ever using a steroid product again!

posted May 26, 2018
A MyChronicPainTeam Member

Cataracts are not caused by steroid shots. Eventually most people get them. I’ve had them in both eyes. They started well before I started receiving steroid shots. The surgery to remove them is the easiest surgery I’ve ever had. Vision after is unbelievable.

posted January 6, 2019
A MyChronicPainTeam Member

When I was first diagnosed the Dr., gave me steroid injections in my knees, shoulders and hips and also sometimes they would give me Decadron (which is a steroid) for the whole body! They really helped me a lot but then a few years ago they gave me one and I had a very adverse reaction to it! The ER Dr., stated that a person can become allergic to any medicine that you’ve taken before. About 3-4 weeks after that my hips were hurting on both sides and they gave me an X-ray and finally a MRI.... and I t showed I had Avascular Necrosis in both hips of which eventually where no blood gets to the bone they will just collapse and I won’t be able to ever walk again! Now they think the same thing is happening in the wrist!
I also have rapid growing cataracts that will have to be removed soon!
If you can do without getting steroids I would say don’t get them but I understand the terrible pain that one has with Fibro,RA and Lupus and other diseases that you would do almost anything to get rid of the pain!
God Bless each and everyone whom deals with these terrible diseases!

posted January 5, 2019
A MyChronicPainTeam Member

My Dr. said some it helps and others it does not. I had the shots 3 times. Did not help. I could only remember the trips, the pain there , the pain back and still have pain. It helps some for a brief period. My Dr. explained what a lot of those shots do to the spine. I opted not to try again.

posted May 16, 2018

Related content

View all
Steroid Shot In The Back
A MyChronicPainTeam Member asked a question 💭
Spinal Steroid Injections
A MyChronicPainTeam Member asked a question 💭
Steroid Shots
A MyChronicPainTeam Member asked a question 💭
Already a Member? Log in